Alert archive / Nevada / Red Flag Warnings in 2020

Red Flag Warning 6, NWS Elko, NV

June 11, 20206 counties in Nevada

NWS Elko, NV issued this red flag warning at Jun 11, 2020, 10:37 AM PDT for 6 counties in Nevada. It took effect at Jun 12, 2020, 11:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2020, 10:37 AM PDT (17:37 UTC)
In effect from
Jun 12, 2020, 11:00 AM PDT
Expired
Jun 12, 2020, 9:35 PM PDT
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2562 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

613 
WWUS85 KLKN 111737
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1037 AM PDT Thu Jun 11 2020


NVZ437-111845-
/O.CAN.KLKN.FW.A.0002.200612T1800Z-200613T0600Z/
Humboldt County-Quinn-
1037 AM PDT Thu Jun 11 2020

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437...

The National Weather Service in Elko has cancelled the Fire
Weather Watch.

Relative humidities are forecast to be slightly higher than
previously thought, therefore the watch has been canceled.

$$

NVZ424>427-438-469-470-121145-
/O.UPG.KLKN.FW.A.0002.200612T1800Z-200613T0600Z/
/O.NEW.KLKN.FW.W.0006.200612T1800Z-200613T0600Z/
Central Nevada-Toiyabe-White Pine and Northeast Nye Counties-
Northern Nye County-Mojave-
W Elko County, N Eureka and Lander Counties N of I80-
Central Elko County-Eastern Elko County-
1037 AM PDT Thu Jun 11 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
424...425...426...427...438...469 AND 470...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 11 PM PDT Friday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe...
  Fire Weather Zone 425 White Pine and Northeast Nye Counties... 
  Fire Weather Zone 426 Northern Nye County-Mojave...Fire Weather 
  Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 438 W Elko 
  County, N Eureka and Lander Counties N of I80... Fire Weather 
  Zone 469 Central Elko County and Fire Weather Zone 470 Eastern 
  Elko County.

* Winds...South 20 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
151 
WWUS85 KLKN 112139
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
239 PM PDT Thu Jun 11 2020


NVZ424>427-438-469-470-121545-
/O.CON.KLKN.FW.W.0006.200612T1800Z-200613T0600Z/
Central Nevada-Toiyabe-White Pine and Northeast Nye Counties-
Northern Nye County-Mojave-
W Elko County, N Eureka and Lander Counties N of I80-
Central Elko County-Eastern Elko County-
239 PM PDT Thu Jun 11 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 424...425...426...427...438...469 AND 470...

* Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe...
   Fire Weather Zone 425 White Pine and Northeast Nye Counties...
   Fire Weather Zone 426 Northern Nye County-Mojave...Fire 
  Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 
  438 W Elko County, N Eureka and Lander Counties N of I80...
  Fire Weather Zone 469 Central Elko County and Fire Weather 
  Zone 470 Eastern Elko County.

* Winds...South 25 to 40 mph with gusts up to 55 to 60 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
293 
WWUS85 KLKN 121044
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
344 AM PDT Fri Jun 12 2020


NVZ424>427-438-469-470-130600-
/O.CON.KLKN.FW.W.0006.200612T1800Z-200613T0600Z/
Central Nevada-Toiyabe-White Pine and Northeast Nye Counties-
Northern Nye County-Mojave-
W Elko County, N Eureka and Lander Counties N of I80-
Central Elko County-Eastern Elko County-
344 AM PDT Fri Jun 12 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 424...425...426...427...438...469 AND
470...

* Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe...
   Fire Weather Zone 425 White Pine and Northeast Nye Counties...
   Fire Weather Zone 426 Northern Nye County-Mojave...Fire 
  Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 
  438 W Elko County, N Eureka and Lander Counties N of I80...
  Fire Weather Zone 469 Central Elko County and Fire Weather 
  Zone 470 Eastern Elko County.

* Winds...South 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
926 
WWUS85 KLKN 122044
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
144 PM PDT Fri Jun 12 2020

NVZ424>427-438-469-470-130600-
/O.CON.KLKN.FW.W.0006.000000T0000Z-200613T0600Z/
Central Nevada-Toiyabe-White Pine and Northeast Nye Counties-
Northern Nye County-Mojave-
W Elko County, N Eureka and Lander Counties N of I80-
Central Elko County-Eastern Elko County-
144 PM PDT Fri Jun 12 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 424...425...426...427...438...469 AND 470...

* Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe...
   Fire Weather Zone 425 White Pine and Northeast Nye Counties...
   Fire Weather Zone 426 Northern Nye County-Mojave...Fire 
  Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 
  438 W Elko County, N Eureka and Lander Counties N of I80...
  Fire Weather Zone 469 Central Elko County and Fire Weather 
  Zone 470 Eastern Elko County.

* Winds...South 25 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
989 
WWUS85 KLKN 130435
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
935 PM PDT Fri Jun 12 2020

NVZ424>427-438-469-470-130545-
/O.CAN.KLKN.FW.W.0006.000000T0000Z-200613T0600Z/
Central Nevada-Toiyabe-White Pine and Northeast Nye Counties-
Northern Nye County-Mojave-
W Elko County, N Eureka and Lander Counties N of I80-
Central Elko County-Eastern Elko County-
935 PM PDT Fri Jun 12 2020

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 424...425...426...427...438...
469 AND 470...

The National Weather Service in Elko has cancelled the Red Flag
Warning.

Winds have decreased below criteria this evening therefore the
Red Flag Warning has been cancelled..

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 11, 4:02 AM PDT, 6 hours 35 minutes earlier.

Area forecast discussion, Jun 11, 4:02 AM PDT, 6 hours 35 minutes before
Area Forecast Discussion
National Weather Service Elko NV
402 AM PDT Thu Jun 11 2020

.SYNOPSIS...Dry and warmer today and Friday, with increasing
winds each day. Very windy Friday. Blowing dust is a possibility.
The weekend will cool down a lot with some rain showers and
possibly thunderstorms over northern Nevada.

&&

.SHORT TERM...Today through Friday. Warm and dry across northern
and central NV today as southerly flow aloft increases with the
approach of a trough currently off the west coast. As the
approaching west coast trough moves onshore into northern CA and
NW NV on Friday, moderate to strong southerly winds set up across
most of the CWA. Isolated shower and thunderstorm activity is
possible on Friday across NW portions of the CWA along and behind
the troughs frontal boundary. Blowing dust may reduce visibilities
on Friday across the region. For now no changes to the High Wind
Watch which is currently in effect for Friday. Latest guidance
trending winds slightly stronger Friday across central NV areas,
especially across higher elevation areas along and near the
Highway 50 corridor. The High Wind Watch currently includes Elko
County on Friday, however latest guidance has lighter winds in
this area, which may only be Advisory strength. High temperatures
today and Friday will be around 10 degrees above normal in most
locations, with mid to upper 80s and some low 90s.

.LONG TERM...Friday night through Wednesday

Late Friday night through late Sunday night is shaping up to be
the most active part of the long term period. Overnight into
Saturday morning, models are agreeing that a cold front sweeps
through Nevada, ushering in cooler air and widespread
showers/thunderstorms. QPF totals are lower in confidence, as
there is a fair amount of spread among ensemble members. Right
now, QPF totals seem likely to stay under a quarter of an inch,
but that may change after a few more model runs. Temperatures
temporarily dip below average again with highs in the 60s and 70s
and lows in the 30s and 40s over the weekend.

Starting Monday, we enter another short-lived stretch of somewhat
quiet weather with temperatures rebounding into the 80s. Another
system works its way through Canada, and may drop a dry cold
front through the state Tuesday afternoon into the late night
hours. Winds become a little gusty during that time, but quiet
down before sunrise on Wednesday. The cold front doesn’t look to
be too strong, and afternoon highs should still be able to reach
into the 80s.

&&

.AVIATION...VFR conditions will continue through Friday morning.
Southerly winds will possibly gust 25-30KTs at KELY and KTPH
Thursday afternoon and evening.

&&

.FIRE WEATHER...Trough energy moving in along the west coast today
will lead to increasing southwesterly flow over NV. RH's drop into
the single digits in many valley locations today, with winds gusts
reaching into the upper 20 to possibly low 30 mph range. A few
locations will likely see low end critical wind RH levels today.
Much more of a concern for windy conditions in combination with
low RHs Friday across most of northern and central NV, which may
linger into Saturday across central NV as the west coast trough
moves in over NV.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday morning through Friday evening
for Central Elko County-Central Nevada-Toiyabe-Central Nevada-
Toiyabe-Eastern Elko County-Humboldt County-Quinn-Northern Nye
County-Mojave-W Elko County, N Eureka and Lander Counties N of
I80-White Pine and Northeast Nye Counties.

High Wind Watch from Friday morning through Friday evening for
Northeastern Nye County-Northern Elko County-Northern Lander
County and Northern Eureka County-Northwestern Nye County-Ruby
Mountains and East Humboldt Range-South Central Elko County-
Southeastern Elko County-Southern Lander County and Southern
Eureka County-Southwest Elko County-White Pine County.

&&

96/84/92/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:36 PM PDTHigh Wind WarningLKNElko, Eureka, Lander, Nye, White Pine31 hr
Jun 11, 2:36 PM PDTWind AdvisoryLKNElko, Eureka, Lander31 hr

Nearby

Red Flag Warnings in Nevada, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.